Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Nonsmooth sequential analysis in Asplund spaces


Authors: Boris S. Mordukhovich and Yongheng Shao
Journal: Trans. Amer. Math. Soc. 348 (1996), 1235-1280
MSC (1991): Primary 49J52; Secondary 46B20, 58C20
MathSciNet review: 1333396
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We develop a generalized differentiation theory for nonsmooth functions and sets with nonsmooth boundaries defined in Asplund spaces. This broad subclass of Banach spaces provides a convenient framework for many important applications to optimization, sensitivity, variational inequalities, etc. Our basic normal and subdifferential constructions are related to sequential weak-star limits of Fréchet normals and subdifferentials. Using a variational approach, we establish a rich calculus for these nonconvex limiting objects which turn out to be minimal among other set-valued differential constructions with natural properties. The results obtained provide new developments in infinite dimensional nonsmooth analysis and have useful applications to optimization and the geometry of Banach spaces.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 49J52, 46B20, 58C20

Retrieve articles in all journals with MSC (1991): 49J52, 46B20, 58C20


Additional Information

Boris S. Mordukhovich
Affiliation: Department of Mathematics, Wayne State University, Detroit, Michigan 48202
Email: boris@math.wayne.edu

Yongheng Shao
Affiliation: Department of Mathematics, Wayne State University, Detroit, Michigan 48202

DOI: http://dx.doi.org/10.1090/S0002-9947-96-01543-7
PII: S 0002-9947(96)01543-7
Keywords: Nonsmooth analysis, generalized differentiation, nonconvex calculus, Asplund spaces, variational principles, Fr\'{e}chet normals and subdifferentials, sequential limits
Received by editor(s): June 8, 1994
Received by editor(s) in revised form: April 3, 1995
Additional Notes: This research was partially supported by the National Science Foundation under grants DMS–9206989 and DMS-9404128
Article copyright: © Copyright 1996 American Mathematical Society